MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MAXFORCE; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00567420
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a maxforce biliary dilatation balloon was used in the distal bile duct during an endoscopic papillary balloon dilation (epbd) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon did not inflate when attempted to be inflated.The balloon was checked and showed that the balloon had a pinhole.The procedure was completed with another maxforce biliary dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Initial reporter city: (b)(6).Block h6: device code 1504 captures the reportable event of balloon pinhole.Block h10: investigation result: a visual examination of the returned complaint device found that the balloon did not have any visual defects and was in a good condition.No damage was found on the catheter of the device.A microscopic examination of the balloon found a pinhole in the proximal section of the body of the balloon.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole in the proximal section of the body of the balloon.This failure is likely due to factors or conditions related to the procedure during the use of the device, such as patient anatomy, and/or the interaction with the scope, that could have caused the balloon pinhole and, for that reason, did not hold the pressure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
MAXFORCE
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10666797
Report Number3005099803-2020-04451
Device Sequence Number3903321
Product Code FGE
UDI-Device Identifier08714729097099
UDI-Public08714729097099
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Model NumberM00567420
Device Catalogue Number6742
Device Lot Number0024029736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1